Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 48, NWS Lake Charles, LA

May 10, 2013Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 10, 2013, 5:01 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 5:01 AM CDT (10:01 UTC)
Expired
May 10, 2013, 6:00 AM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 9:41 PM CDTSevere Thunderstorm WatchSPC8 hr
May 10, 2:25 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS54 KLCH 101001
SVRLCH
LAC045-099-101-101100-
/O.NEW.KLCH.SV.W.0048.130510T1001Z-130510T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 AM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...NEW IBERIA...JEANERETTE...AVERY ISLAND...
  CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...ST. MARTINVILLE...CATAHOULA...
  NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES FRANKLIN...

* UNTIL 600 AM CDT

* AT 501 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM CATAHOULA TO
  20 MILES SOUTHWEST OF AVERY ISLAND...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE FAUSSE POINTE BY 510 AM CDT...
  JEANERETTE BY 520 AM CDT...
  SORREL BY 530 AM CDT...
  GLENCOE BY 540 AM CDT...
  CHARENTON BY 545 AM CDT...
  BALDWIN BY 550 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL
LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2999 9125 2991 9122 2971 9150 2980 9186
      2982 9184 2982 9197 3006 9193 3036 9170
      3035 9162 3031 9162 3025 9158 3023 9147
      3011 9146 3011 9139 3006 9136 3006 9127
      3004 9121
TIME...MOT...LOC 1001Z 264DEG 29KT 3027 9164 2998 9175
          2970 9213

$$

LANDRENEAU
1 follow-up statement
789 
WWUS54 KLCH 101034
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT FRI MAY 10 2013

LAC045-099-101-101100-
/O.CON.KLCH.SV.W.0048.000000T0000Z-130510T1100Z/
ST. MARY LA-IBERIA LA-ST. MARTIN LA-
534 AM CDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL ST. MARTIN...NORTHEASTERN IBERIA AND NORTHWESTERN ST.
MARY PARISHES...

AT 534 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26
MILES NORTHEAST OF LAKE FAUSSE POINTE TO FRANKLIN TO 6 MILES SOUTH OF
WEEKS ISLAND..MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHEASTERN ST. MARTIN PARISH AT 550 AM CDT
  RURAL NORTHEASTERN IBERIA PARISH AT 550 AM CDT
  RURAL CENTRAL ST. MARY PARISH AT 550 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL
LOUISIANA.

&&

LAT...LON 2999 9125 2991 9122 2971 9150 2980 9186
      2982 9184 2982 9185 3024 9154 3023 9147
      3011 9146 3011 9139 3006 9136 3006 9127
      3004 9121
TIME...MOT...LOC 1034Z 276DEG 31KT 3025 9128 2979 9148
          2972 9175

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:03 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 10, 2:03 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 AM CDT FRI MAY 10 2013

.UPDATE...
PER COORDINATION WITH SPC WW153 WAS EXTENDED TO INCLUDE THE
REMAINDER OF OUR LA PARISHES. POP/WX GRIDS WERE ALSO TWEAKED BASED
ON LATEST RADAR TRENDS...IE POPS WERE RAISED TO CATEGORICAL LEVELS
FOR MOST OF THE FORECAST AREA.

&&

.PREV DISCUSSION... /ISSUED 1253 AM CDT FRI MAY 10 2013/

DISCUSSION...
FOR 06Z TAF ISSUANCE.

AVIATION...
LOCAL 88DS SHOW WIDESPREAD RAIN OVER MUCH OF THE FORECAST AREA
ATTM...ALONG WITH NUMEROUS STRONG THUNDERSTORMS ALONG THE HIGHWAY
165 AND I-10 CORRIDORS. THE NAME OF THE GAME WITH THIS TAF
ISSUANCE IS BASICALLY TIMING THE CONVECTION AS IT PUSHES EWD
ACROSS THE AREA OVER THE NEXT FEW HOURS. OUTSIDE OF THE
RAIN...EXPECT IFR/MVFR CONDITIONS IN LOW CEILINGS. AFTER A BIT OF
A RESPITE DURING THE LATE NIGHT AND MORNING HOURS...SHOULD SEE
MORE CONVECTION FIRE ACROSS THE REGION THANKS TO COPIOUS GULF
MOISTURE/GOOD INSTABILITY/NUMEROUS LEFTOVER MESOSCALE
BOUNDARIES/ADDITIONAL SHORTWAVE ENERGY ALOFT.

25

PREV DISCUSSION... /ISSUED 1024 PM CDT THU MAY 9 2013/

UPDATE...NEW SEVERE THUNDERSTORM WATCH OUT FOR THE AREA
PRIMARILY ALONG AND NORTH OF I-10. WATCH IN EFFECT UNTIL 4 AM.
DID REISSUE WCN WHICH ORIGINALLY INCLUDED LOWER ST MARTIN. DESPITE
RATHER VIGOROUS LOOKING THUNDERSTORMS ON RADAR...ACTIVITY HAS BEEN
RELATIVELY WELL BEHAVED. HEAVY RAINS AND EXTREME AMOUNTS OF CLOUD
TO GROUND LIGHTNING HAVE BEEN THE RULE.

CONTINUE TO ANTICIPATE ONGOING CONVECTION TO BUILD FURTHER
SOUTH OVER THE NEXT FEW HOURS. CURRENT POPS LOOK GOOD AT THIS
TIME. NO UPDATE COMING.

MARCOTTE

PREV DISCUSSION... /ISSUED 411 PM CDT THU MAY 9 2013/

DISCUSSION...CAPPING HAS HELD ACROSS THE FORECAST AREA AND NO
MORE THAN A FEW LIGHT SHOWERS OR SPRINKLES CURRENTLY ACROSS THE
FORECAST AREA. MAIN CONVECTIVE ACTIVITY IS NOW OVER CENTRAL TEXAS
IN THE FORM OF A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS
MOVING RAPIDLY EAST. A SEVERE THUNDERSTORM WATCH IS IN PLACE FOR
THIS AREA...AND MAY BE SEEING ANOTHER WATCH FURTHER EAST THAT MAY
IMPACT THE WESTERN PORTION OF THE AREA. OTHERWISE...

MID-TEXAS ACTIVITY ASSOCIATED WITH A WELL DEFINED SHORTWAVE TROF.
CONVECTION CURRENTLY ALIGNED ALONG A ZONE OF LOW LEVEL CONVERGENCE
MOVING ALONG WITH AFOREMENTIONED FEATURE. LATEST HIGH-RES
MODELS...BACKED UP BY MOST OF THE GLOBAL MODELS...SUGGESTING
CONVECTION TO BE MAINTAINED THROUGH THE OVERNIGHT HOURS AS IT
TRACKS EAST...WHILE CONTINUING A SOUTHWARD DEVELOPMENT. THUS
HAVE BUMPED UP POPS FOR THE ENTIRE AREA TO 70 PERCENT. SPC CURRENTLY
CARRYING THE AREA UNDER A SLIGHT RISK OF SEVERE...AND HAS JUST NOW
ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHWEST LOUISIANA
AND SOUTHEAST TEXAS. DAMAGING HAIL AND WINDS WILL BE TH PRIMARY
THREAT BUT CANNOT TOTALLY RULE OUT AN ISOLATED TORNADO.

SOMEWHAT MORE CHALLENGING FOR FRIDAYS FORECAST. AT THIS TIME WILL
CARRY CHANCE POPS FOR THE MORNING HOURS IN THE WAKE OF THE THIS
INITIAL SHORTWAVE ENERGY. BUMPED RAIN CHANCES BACK UP TO LIKELY
THROUGH THE AFTERNOON HOURS WITH SHORTWAVE ENERGY CONTINUING TO
MIGRATE ACROSS THE AREA DURING MAX HEATING AND DESTABILIZATION.
RAIN CHANCES THEN CONTINUE INTO SATURDAY WITH APPROACH OF NORTHERN
STREAM TROF ALONG WITH AN ASSOCIATED COLD FRONT. SPC CONTINUES THE
AREA UNDER A SLIGHT RISK FOR FRIDAY.

SOMEWHAT COOLER AND MUCH DRIER AIR WILL THEN BECOME REESTABLISHED
OVER THE AREA THROUGH THE FIRST HALF OF THE NEW WEEK. NEXT RAIN
CHANCE ARRIVES THURSDAY.

MARINE...SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED THROUGH
THE REMAINDER OF THE WEEK AS A SERIES OF DISTURBANCES ALOFT
MOVE ACROSS THE REGION. A COLD FRONT WILL ADVANCE ACROSS THE
NORTHWEST GULF SATURDAY...BRINGING A GRADUAL END TO RAINS WHILE WINDS
RETURN TO NORTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  76  65  78  59 /  50  50  20  10  10
KBPT  67  77  65  79  61 /  50  50  20  10  10
KAEX  65  76  61  80  56 /  50  40  20  10  10
KLFT  67  78  65  78  59 /  50  50  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 9, 5:23 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT THU MAY 9 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
102230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
523 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE SOUTHEAST TEXAS
AND PARTS OF SOUTHWEST LOUISIANA UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS LIKELY THROUGH THE END OF THE WORK WEEK
...AS TRAVELING DISTURBANCES ALOFT CONTINUE TO IMPACT THE REGION.
A COLD FRONT WILL TRAVEL SOUTH AND EAST THROUGH THE FORECAST AREA
ON SATURDAY...WITH RAIN COMING TO AN END ON SUNDAY. T

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-102230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
523 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL
WATERS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ENTER THE WESTERN
COASTAL SEGMENT BY EARLY MORNING SATURDAY...TRAVELING THROUGH THE
REMAINDER OF THE COASTAL WATERS BY MIDMORNING SATURDAY. RAIN WILL
BE COMING TO AN END WITH PASSAGE OF COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 1:14 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
114 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             LAKE CHARLES            30.21N 93.20W
05/10/2013  E1.00 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORT OF QUARTER-SIZED HAIL ON 5TH AVENUE IN LAKE
            CHARLES. NUMEROUS OTHER REPORTS OF MARBLE TO PENNY-SIZED
            HAIL FROM SOUTH SIDE OF LAKE CHARLES.

&&

25
Local storm report, May 10, 1:18 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
118 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             2 SSW LAKE CHARLES      30.18N 93.22W
05/10/2013  E1.25 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NUMEROUS REPORTS OF QUARTER TO HALF DOLLAR-SIZED HAIL
            FROM SOUTH SIDE OF LAKE CHARLES.

&&

25
Special weather statement, May 10, 1:36 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 AM CDT FRI MAY 10 2013

LAZ041-042-073-074-100730-
CALCASIEU LA-JEFFERSON DAVIS LA-WEST CAMERON LA-EAST CAMERON LA-
136 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 230 AM CDT...

AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
WEST OF FENTON TO LAKE CHARLES REGIONAL AIRPORT TO SABINE NATIONAL
WILDLIFE...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  HEBERTS MARINA AND IOWA BY 145 AM...
  FENTON BY 150 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2987 9337 2987 9342 2986 9344 2986 9367
      3040 9329 3040 9287 2993 9325 2994 9327
      3003 9328 3005 9330 3004 9332 2986 9334
      2986 9336

LANDRENEAU
Special weather statement, May 10, 2:25 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 AM CDT FRI MAY 10 2013

LAZ029-032-033-041>045-052-074-100830-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-AVOYELLES LA-
CALCASIEU LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-
EAST CAMERON LA-
225 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ACADIA...AVOYELLES...CALCASIEU...JEFFERSON DAVIS...
VERMILION...ST. MARTIN AND CAMERON PARISHES UNTIL 330 AM CDT...

AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM MORROW TO LAWTELL TO
3 MILES SOUTH OF EGAN TO 3 MILES SOUTHEAST OF HAYES...MOVING EAST AT
20 MPH.

AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MORROW TO
7 MILES NORTH OF CHURCH POINT TO MERMENTAU TO HAYES...MOVING EAST AT
20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  BIG CANE BY 230 AM...
  WASHINGTON...CROWLEY...CHURCH POINT AND BRANCH BY 235 AM...
  LEBEAU AND OPELOUSAS BY 240 AM...
  LAKE ARTHUR AND RAYNE BY 250 AM...
  PALMETTO BY 255 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM FRIDAY
MORNING FOR SOUTH CENTRAL LOUISIANA.

LAT...LON 3045 9181 2999 9222 3009 9302 3040 9260
      3084 9232 3085 9181 3084 9179 3081 9180
      3079 9176 3074 9175 3071 9173 3066 9173

LANDRENEAU
Special weather statement, May 10, 3:47 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 AM CDT FRI MAY 10 2013

LAZ033-042>045-052>055-074-101015-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-EAST CAMERON LA-
347 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA...ST. MARTIN
AND CAMERON PARISHES UNTIL 515 AM CDT...

AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CATAHOULA
TO ABBEVILLE TO GRAND CHENIER...MOVING SOUTHEAST AT 20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CATAHOULA...CADE AND ABBEVILLE BY 355 AM...
  ST. MARTINVILLE BY 400 AM...
  COTEAU...ROCKEFELLER WILDLIFE RANGE AND ROCKEFELLER WILDLIFE REFUGE
  BY 405 AM...
  ACADIANA REGIONAL AIRPORT...JEFFERSON ISLAND AND ERATH BY 410 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM FRIDAY
MORNING FOR SOUTH CENTRAL LOUISIANA.

LAT...LON 2957 9260 2978 9316 3014 9259 3071 9191
      3071 9173 3056 9175 3031 9162 3011 9147
      3009 9137 2978 9159 2970 9186 2982 9184
      2982 9197 2972 9213 2963 9211 2964 9187
      2963 9187 2955 9202

LANDRENEAU
Local storm report, May 10, 4:43 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     TSTM WND DMG     KAPLAN                  30.00N 92.28W
05/10/2013                   VERMILION          LA   PUBLIC

            PUBLIC REPORTS ESTIMATED WINDS IN OF 55 MPH AND TREE
            BRANCHES DOWN GREATER THAN 2 INCHES IN DIAMETER ON N.
            MONTGOMERY AVE AND W. 2ND ST ON THE WEST SIDE OF KAPLAN.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:49 PM CDTSpecial Weather StatementLCHBeauregard, Vernon56 min
May 9, 10:25 PM CDTAreal Flood AdvisoryLCHBeauregard, Vernon110 min
May 9, 10:53 PM CDTSpecial Weather StatementLCHBeauregard, Vernon52 min
May 9, 11:08 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
May 9, 11:40 PM CDTTornado WarningLCHBeauregard35 min
May 10, 12:18 AM CDTTornado WarningLCHAllen, Beauregard27 min
May 10, 12:20 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis55 min
May 10, 12:33 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron57 min
May 10, 12:50 AM CDTSpecial Weather StatementLCHRapides55 min
May 10, 1:22 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Calcasieu, Evangeline, Jefferson Davis, Rapides and 1 more53 min
May 10, 1:30 AM CDTAreal Flood AdvisoryLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more2 hr
May 10, 1:36 AM CDTSpecial Marine WarningLCH54 min
May 10, 1:36 AM CDTSpecial Weather StatementLCHCalcasieu54 min
May 10, 1:40 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis65 min
May 10, 1:53 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis67 min
May 10, 1:58 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides62 min
May 10, 2:25 AM CDTSpecial Weather StatementLCHAcadia, Lafayette, Saint Landry65 min
May 10, 2:52 AM CDTSpecial Marine WarningLCH83 min
May 10, 3:47 AM CDTSpecial Weather StatementLCHLafayette, Saint Landry, Saint Martin, Vermilion88 min
May 10, 4:27 AM CDTSpecial Marine WarningLCH2 hr
May 10, 4:43 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more30 hr
May 10, 5:09 AM CDTSpecial Marine WarningLCH2 hr
May 10, 12:49 PM CDTSpecial Marine WarningLCH56 min
May 10, 1:45 PM CDTSpecial Marine WarningLCH60 min
May 10, 1:58 PM CDTAreal Flood AdvisoryLCHCalcasieu107 min
May 10, 3:48 PM CDTSpecial Marine WarningLCH57 min
May 10, 4:33 PM CDTSpecial Marine WarningLCH87 min
May 10, 4:55 PM CDTAreal Flood AdvisoryLCHSaint Martin, St. Mary3 hr
May 10, 5:55 PM CDTSpecial Marine WarningLCH50 min
May 10, 6:57 PM CDTAreal Flood AdvisoryLCHLafayette4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.